Ricerca avanzata

Home > Riviste > Minerva Anestesiologica > Fascicoli precedenti > Minerva Anestesiologica 2010 Aprile;76(4) > Minerva Anestesiologica 2010 Aprile;76(4):290-3

FASCICOLI E ARTICOLI   I PIÙ LETTI   eTOC

ULTIMO FASCICOLOMINERVA ANESTESIOLOGICA

Rivista di Anestesia, Rianimazione, Terapia Antalgica e Terapia Intensiva

Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

Periodicità: Mensile

ISSN 0375-9393

Online ISSN 1827-1596

 

Minerva Anestesiologica 2010 Aprile;76(4):290-3

 CASE REPORTS

Propriospinal myoclonus following intrathecal bupivacaine in hip surgery: a case report

Zamidei L. 1, Bandini M. 2, Michelagnoli G. 1, Campostrini R. 3, Consales G. 2

1 Section of Anesthesia and Intensive Care, Department of Critical Care, University of Florence, Florence, Italy;
2 Anesthesia and Intensive Care Unit, Prato Hospital, Prato, Italy; 3Neurology Unit, Prato Hospital, Prato, Italy

Propriospinal myoclonus is a rare disorder characterized by sudden, shock-like, involuntary jerks that arise from the axial muscles and spread both rostrally and caudally to other myotomes through slow polysynaptic pathways. It can be idiopathic or secondary to intrinsic and extrinsic spinal cord lesions; additionally, it can develop as an adverse effect to the administration of several drugs, including neuraxial local anesthetics. This article describes a case of transient propriospinal myoclonus in a 77-year-old woman undergoing surgery for hip replacement who received 12 mg of 0.5% normobaric bupivacaine administered by a 25-G spinal needle. On postoperative day 1, the patient presented with spinal myoclonus, defined by clinical and electrophysiologic studies. Valproate and clonazepam controlled the symptoms, and on day 4 the myoclonus completely disappeared. Few cases of myoclonus induced by intrathecal bupivacaine administration have been reported in the literature, but systematic reviews written to clarify the global incidence and the physiopathology of this complication are still lacking.

lingua: Inglese


FULL TEXT  ESTRATTI

inizio pagina